I had a minor heart attack in August 2008 and I had 5 stents put in. I was started on coreg 6.25 two tmes per day. The dr recently reduced me to 3.125 because of weight gain. I am still gaining weight. I decided to stop it altogether and did not tell my dr. My resting pulse is up as well as my pulse rate upon exertion. I just stopped the coreg. Will this regulate itself in a few days.
Coreg helps regulate a normal heartbeat and lower blood pressure. A reduction to 3.125 twice a day is lowest therapeutic value, and the medication should not be discontinued without doctor's advice. If you had a minor heart attack, you may need medication. I don't know of any weight gain associated with coreg, the reduction of coreg may be for other reasons other than weight gain.
I have some questions. Do you know what your Ejection Fraction (heart pumping efficiency) is? Did the operative report state that the damaged heart cells could be revived? Coreg is the drug of choice to revive those cells.
Coreg is considered by some heart patients, me included as a wonder drug, Many, many people who take the drug have seen an increase in weight when it is administered, me included. However, it helped my heart health a great deal, the the weight gain was temporary. I could see that it was lowering my heart rate, so of course the metabolism is lowered, and weight could accumulate. I raised my exercise level and was very careful with my diet, and the weight came off. I agree with Kenkeith, you may have some heart failure issues that mean you are gaining weight because of fluid accumulation.
I think you are making a big mistake quitting Coreg and not telling your doctor. One of my closest friends has heart issues like me quit Coreg because of weight gain, and had quadruple bypass surgery in two weeks.
Consider my post, and do keep us informed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.